Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Common painkillers cause heart flutter

MagazineSeptember 2011 (Vol. 22 Issue 6)Common painkillers cause heart flutter

Common painkillers, such as aspirin and codeine, can cause atrial fibrillation-disturbance of the healthy beating of the heart-that can lead to stroke and heart failure

Common painkillers, such as aspirin and codeine, can cause atrial fibrillation-disturbance of the healthy beating of the heart-that can lead to stroke and heart failure.

NSAIDs (non-steroidal, anti-inflammatory drugs) such as aspirin and COX-2 inhibitors, a newer generation of painkillers, can increase the risk of heart flutter by up to 70 per cent. Researchers in Denmark made the discovery when they profiled 32,602 patients diagnosed with the condition. They found that many sufferers were taking one of these over-the-counter painkillers.

The risk is greatest among elderly patients, rheumatoid arthritis sufferers and people with chronic kidney disease (BMJ, 2011; 343; doi: 10.1136/bmj.d3450).


Aspirin becomes a killer if you have a heart problem

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved